MAUDE Adverse Event Report: BIOMÉRIEUX SA API 20 NE 25STRIPS+25MEDIA

BIOMÉRIEUX SA API 20 NE 25STRIPS+25MEDIA
Model Number 20050
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported to biomérieux a misidentification of ralstonia mannitolylitica as pseudomonas fluorescens in association with the product api 20 ne (ref.20050, batch not reported, expiry date unknown).Customer reported that they have obtained discrepant results between two methods.Api® 20 ne and pcr, as follows: api 20 ne result = pseudomonas fluorescens, pcr result = ralstonia mannitolylitica.There is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.Biomérieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
The investigator requested additional information from the customer.- the lot number? - the conditions for storage of the strips before use? - what is the origin of the strain (what type of sample was it isolated from)? - what culture media was used to grow this strain ? - age of the cultures (18-24 hours old)? - did the customer confirm the suspension had a turbidity equivalent to 0.5 mcfarland, and was used immediately after preparation? - how long and at what temperature were the strips incubated? - how many times did they perform the identification of this strain with api 20 ne (i.E.Was there any retesting, and what were the results)? - can the customer confirm whether they perform quality control on the strips, as recommended in the instruction for use? if yes, what strain is used? - is any of the sample available for further testing? - technology/supplier for any pcr tests used? did they perform this test in-house, or did they send the strain to a reference laboratory? - can we have a copy of the pcr identification report? investigation: the actual identification of the organism was confirmed (via pcr report) as ralstonia mannitolilytica.The identification obtained by the customer (via api 20 ne) was pseudomonas fluorescens.Ralstonia mannitolilytica is not included in the api database.As this species ralstonia mannitolilytica is not included in the database, an identification to another species can be obtained on api 20 ne product when testing ralstonia mannitolilytica on this product.The technical brochure contains the following information: "api 20 ne system is intended uniquely for the identification of those non-fastidious, non-enteric gram negative bacilli included in the database.It cannot be used to identify any other microorganisms or to exclude their presence." conclusion: the customer did not provide answers to the investigator's questions or request for information.The customer was testing an organism for which the api 20 ne strips are not intended.No further investigation is possible.

Brand Name
API 20 NE 25STRIPS+25MEDIA
Common Device Name
API 20 NE 25STRIPS+25MEDIA
Manufacturer (Section D)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMERIEUX SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
jeff scanlan
595 anglum road
hazelwood, MO 63042
MDR Report Key13019848
Report Number9615754-2021-00297
Device Sequence Number17328888
Product Code JSS
UDI-Device Identifier03573026047702
UDI-Public03573026047702
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20050
Device Catalogue Number20500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown